Intermittent Random Muscle Pain Throughout body along with twitches

#1

Hopefully someone can shed some light on a very unfortunate experience that I am going through with life after fin. I have been on a M-W-F dose of 1.25mg for 1.5 years. I have stopped the use of Finasteride on Feb 6th, 2012.

As I was tapering off the drug, I started to get random muscle twitching and has since progressed to twitching with random muscle pain that comes and goes. Pain/Soreness comes out of no where anytime (e.g. quads, forearms, hands, ankle, knees…) Pain/Soreness is a 3-4 on a scale of 1-10.

Had blood work done and it showed I was low on Vitamin D and low Testosterone (200s). It also showed a CPK of 711 with elevated Aldolase levels. This is scary because my doctors thinks my body is damaging my own muscles. He thinks it may be Myositis, an autoimune disease… I definitely have aches in legs but don’t notice any weakness at all. I workout daily and while there is random pain it’s no accompanied by weakness and it doesn’t stop me from doing anything regular that I am use to.

I want so bad to believe that maybe my low Vitamin D and low Testosterone are the culprit for the muscle ache/pain and that the worksout I do may have cause the increased CPK of 711 and the elevated aldolase.

Any opinions would be really appreciated… Sorry for the long post.

1 Like

#2

Unfortunately Finasteride has been implicated in muscle myopathy and elevated CK levels.

viewtopic.php?f=8&t=589

I also have muscle twitches and had muscle pain over the years since quitting. The pain has subsided for the most part but the muscle twitches are still present, albeit they have subsided significantly.

Whether it is autoimmune is another story. You should see a neurologist and consider having EMG and NCV tests done to investigate muscle issues further.

1 Like

#3

MEW,

Yeah I have an EMG April 12… I’m curious to know if another ex-finasteride users experienced anything similar to the elevated cpk and Aldolase levels. That is the biggest variable at this point.

0 Likes

#4

Just to be sure, have you EVER taken a fluoroquinolone antibiotic (cipro, levaquin/tavanic, tequin, avelox, ciflox etc)?

0 Likes

#5

Never! Why?

0 Likes

#6

I think venceremos mentioned it because the fluoroquinolone antibiotics are known to cause similar sounding symptoms in some patients. There is a pretty scary website, fqvictims or something, on the topic. As with fin, it seems they are perfectly tolerated in some people and a nightmare for others… And the symptoms can apparently show up YEARS later, which is why he asked “ever”.

I’ve been having worse soreness in my calves, quads and knees, and my biceps, triceps and pecs are all shrinking…the latter i figure has to do with a change in effective androgenicity, the former, I really don’t know how finasteride, 5-alpha-reductase, or testosterone or DHT could be involved. I’m seeing my endocrinologist on Monday and I might ask about tests like yours.

How are you feeling now?

0 Likes

#7

I have muscle twitching that has reduced over time… But it seems to coincide with stress and anxiety I feel sometimes still. Used to twitch while sleeping.

0 Likes

#8

My twitching is getting worse after quitting

0 Likes

#9

Yeah, the twitching will die down for you. And as BP said, stress can make it worse. Do your best to manage your stress.

0 Likes

#10

I know this is a very old post, but I couldn’t find much about myositis after propecia use. I also have cp of almost 2000, doctor also think I have some kind of myositis, this is very scary because the death rate is high. Waiting for a biopsy in the hospital. Have anyone else been diagnosed with myositis or any other muscle disease after quitting? any other with high ck?

0 Likes

#11

@Neveragain70 @Mew Are we better now? I am suffering twitching and pain muscle now

0 Likes